Alert archive / Iowa / Flood Watches in 2006
Flood Watch 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flood watch at Apr 6, 2006, 3:39 AM CDT for 10 counties in Iowa; Clay County, Union County, Yankton County, South Dakota; Dakota County, Dixon County, Nebraska. It took effect at Apr 6, 2006, 7:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2006, 3:39 AM CDT (08:39 UTC)
- In effect from
- Apr 6, 2006, 7:00 PM CDT
- Expired
- Apr 7, 2006, 4:16 AM CDT
- In force
- 9 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- None
Counties Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Dakota County, NE, Dixon County, NE, Clay County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 100 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KFSD 060839 FFAFSD URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 339 AM CDT THU APR 6 2006 .LOW PRESSURE WILL MOVE THROUGH THE CENTRAL PLAINS TODAY AND TONIGHT...WITH SHOWERS AND THUNDERSTORMS DEVELOPING THIS MORNING OVER NORTHEASTERN NEBRASKA...SOUTHEASTERN SOUTH DAKOTA...AND NORTHWESTERN IOWA. THE THUNDERSHOWER ACTIVITY WILL DIMINISH SOME BY LATE IN THE MORNING. SHOWERS AND THUNDERSTORMS WILL THEN REDEVELOP AND BECOME MORE WIDESPREAD BY LATER THIS AFTERNOON INTO TONIGHT...PRODUCING ADDITIONAL RAINFALL OVER THE REGION. IAZ002-003-012>014-020>022-031-032-NEZ013-014-SDZ069>071-061645- /O.NEW.KFSD.FA.A.0002.060407T0000Z-060407T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...ORANGE CITY... SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...LE MARS... CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...WAKEFIELD... PONCA...SOUTH SIOUX CITY...YANKTON...VERMILLION... NORTH SIOUX CITY...ELK POINT 339 AM CDT THU APR 6 2006 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST IOWA...BUENA VISTA...CHEROKEE...CLAY IA... DICKINSON...IDA...OBRIEN...OSCEOLA...PLYMOUTH...SIOUX AND WOODBURY IN NORTHEAST NEBRASKA...DAKOTA AND DIXON IN SOUTHEAST SOUTH DAKOTA...CLAY SD...UNION AND YANKTON. * FROM THIS EVENING THROUGH FRIDAY MORNING * SHOWERS AND THUNDERSTORMS WHICH WILL DEVELOP OVER THE AREA LATER THIS AFTERNOON AND TONIGHT WILL BE CAPABLE OF PRODUCING UP TO 2 INCHES OF RAINFALL BY FRIDAY MORNING. * THE COMBINATION OF HEAVY RAINFALL...SATURATED GROUND...AND SEVERAL STREAMS AND RIVERS AT OR NEAR FLOOD STAGE MAY PRODUCE NEW FLOODING...OR MAKE EXISTING FLOODING WORSE. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
4 follow-up statements
000 WGUS63 KFSD 061608 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 1108 AM CDT THU APR 6 2006 .LOW PRESSURE WILL MOVE THROUGH THE CENTRAL PLAINS TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS NORTHEAST NEBRASKA AND NORTHWEST IOWA LATE THIS AFTERNOON AND BECOME WIDESPREAD THIS EVENING INTO TONIGHT. THIS ADDITIONAL RAINFALL ACROSS THE AREA WILL AGITATE SSWOLLENRIVERS AND STREAMS ACROSS THE AREA. IAZ002-003-012>014-020>022-031-032-NEZ013-014-SDZ069>071-070015- /O.CON.KFSD.FA.A.0002.060407T0000Z-060407T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...ORANGE CITY... SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...LE MARS... CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...WAKEFIELD... PONCA...SOUTH SIOUX CITY...YANKTON...VERMILLION... NORTH SIOUX CITY...ELK POINT 1108 AM CDT THU APR 6 2006 ...FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST IOWA...BUENA VISTA...CHEROKEE...CLAY IA...DICKINSON...IDA... OBRIEN...OSCEOLA...PLYMOUTH...SIOUX AND WOODBURY IN NORTHEAST NEBRASKA...DAKOTA AND DIXON IN SOUTHEAST SOUTH DAKOTA...CLAY SD...UNION AND YANKTON. * FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING * SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE AREA LATER THIS AFTERNOON AND TONIGHT WILL BE CAPABLE OF PRODUCING UP TO 2 INCHES OF RAINFALL BY FRIDAY MORNING. * THE COMBINATION OF HEAVY RAINFALL...SATURATED GROUND...AND SEVERAL STREAMS AND RIVERS AT OR NEAR FLOOD STAGE MAY PRODUCE NEW FLOODING...OR MAKE EXISTING FLOODING WORSE. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ BT
000 WGUS63 KFSD 062037 FFAFSD URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 337 PM CDT THU APR 6 2006 .LOW PRESSURE WILL MOVE THROUGH THE CENTRAL PLAINS TONIGHT. THUNDERSTORMS WILL DEVELOP ACROSS NORTHEAST NEBRASKA AND NORTHWEST IOWA LATE THIS AFTERNOON AND BECOME WIDESPREAD THIS EVENING INTO TONIGHT. THIS ADDITIONAL RAINFALL ACROSS THE AREA WILL AGITATE SWOLLEN RIVERS AND STREAMS ACROSS THE AREA. IAZ002-003-012>014-020>022-031-032-NEZ013-014-SDZ069>071-070445- /O.EXT.KFSD.FA.A.0002.060407T0000Z-060407T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...ORANGE CITY... SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...LE MARS... CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...WAKEFIELD... PONCA...SOUTH SIOUX CITY...YANKTON...VERMILLION... NORTH SIOUX CITY...ELK POINT 337 PM CDT THU APR 6 2006 ...FLOOD WATCH NOW IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING... THE FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST IOWA...BUENA VISTA...CHEROKEE...CLAY IA...DICKINSON...IDA... OBRIEN...OSCEOLA...PLYMOUTH...SIOUX AND WOODBURY IN NORTHEAST NEBRASKA...DAKOTA AND DIXON IN SOUTHEAST SOUTH DAKOTA...CLAY SD...UNION AND YANKTON. * FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING * SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE AREA LATER THIS AFTERNOON AND TONIGHT WILL BE CAPABLE OF PRODUCING UP TO 2 INCHES OF RAINFALL BY FRIDAY MORNING. * THE COMBINATION OF HEAVY RAINFALL...SATURATED GROUND...AND SEVERAL STREAMS AND RIVERS AT OR NEAR FLOOD STAGE MAY PRODUCE NEW FLOODING...OR MAKE EXISTING FLOODING WORSE. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ BT
000 WGUS63 KFSD 070246 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 946 PM CDT THU APR 6 2006 .LOW PRESSURE OVER EASTERN NEBRASKA TONIGHT WILL CONTINUE TO SPREAD RAIN AND THUNDERSTORMS OVER SOUTHEAST SOUTH DAKOTA...WITH PRECIPITATION ALSO BECOMING WIDESPREAD IN NORTHWEST IOWA. RAIN WILL BE HEAVY AT TIMES TONIGHT INTO EARLY FRIDAY MORNING. WET GROUND AND ALREADY SWOLLEN RIVERS AND STREAMS MEANS THAT FLOODING PROBLEMS MAY DEVELOP EVEN WITH ONLY MODERATELY HEAVY RAINFALL. RAINFALL OF ONE OR TWO INCHES IS LIKELY IN MUCH OF THE FLOOD WATCH AREA...BUT LOCALLY HEAVIER AMOUNTS COULD FALL. IAZ002-003-012>014-020>022-031-032-NEZ013-014-SDZ069>071-071100- /O.CON.KFSD.FA.A.0002.000000T0000Z-060407T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...ORANGE CITY... SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...LE MARS... CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...WAKEFIELD... PONCA...SOUTH SIOUX CITY...YANKTON...VERMILLION... NORTH SIOUX CITY...ELK POINT 946 PM CDT THU APR 6 2006 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST IOWA...BUENA VISTA...CHEROKEE...CLAY IOWA...DICKINSON...IDA... OBRIEN...OSCEOLA...PLYMOUTH...SIOUX AND WOODBURY IN NORTHEAST NEBRASKA...DAKOTA AND DIXON. IN SOUTHEAST SOUTH DAKOTA...CLAY SOUTH DAKOTA...UNION AND YANKTON. * THROUGH FRIDAY MORNING * RAIN AND THUNDERSTORMS WILL CONTINUE OVER SOUTHEAST SOUTH DAKOTA TONIGHT INTO FRIDAY MORNING...AND BECOME MORE WIDESPREAD AS WELL IN NORTHWEST IOWA. RAINFALL OF 1 TO 2 INCHES MAY BE WIDESPREAD...WITH ISOLATED 2 TO 3 INCH AMOUNTS POSSIBLE. THE RAIN SHOULD BEGIN TO DECREASE FROM THE NORTHWEST FRIDAY MORNING. * THE COMBINATION OF HEAVY RAINFALL...SATURATED GROUND...AND SEVERAL STREAMS AND RIVERS AT OR NEAR FLOOD STAGE MAY PRODUCE NEW FLOODING...OR MAKE EXISTING FLOODING WORSE. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ WILLIAMS
000 WGUS63 KFSD 070916 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 416 AM CDT FRI APR 7 2006 IAZ002-003-012>014-020>022-031-032-NEZ013-014-SDZ069>071-071030- /O.CAN.KFSD.FA.A.0002.000000T0000Z-060407T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...ORANGE CITY... SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...LE MARS... CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...WAKEFIELD... PONCA...SOUTH SIOUX CITY...YANKTON...VERMILLION... NORTH SIOUX CITY...ELK POINT 416 AM CDT FRI APR 7 2006 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA HAS BEEN CANCELLED. WHILE THERE WILL STILL BE ONGOING FLOODING OF A FEW STREAMS AND CREEKS...ADDITIONAL RAINFALL OF A QUARTER TO A HALF AN INCH EARLY THIS MORNING IS NOT EXPECTED TO CREATE ANY FLASH FLOODING OR ADD TO THE EXISTING FLOODING. THE HEAVIEST RAIN ENDED UP FALLING CLOSER TO INTERSTATE 90...WHERE AN INCH AND A HALF TO TWO AN A HALF INCHES OF RAINFALL HAS FALLEN...WITH SOME ISOLATED REPORTS OF OVER 3 INCHES. PLEASE USE CAUTION WHILE TRAVELING THIS MORNING AS PONDING OF WATER ON ROADWAYS IS LIKELY. $$ 08
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flood watch went out at Apr 6, 3:09 AM CDT, 30 minutes earlier.
Area forecast discussion, Apr 6, 3:09 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
309 AM CDT THU APR 6 2006
.DISCUSSION...
LOTS TO GET ORGANIZED THIS MORNING IN THE FIRST 24 HOURS. ELEVATED
INSTABILITY CONTINUES TO INCREASE ACROSS THE REGION VERY EARLY THIS
MORNING AS UPPER LEVEL JET PRESSES INTO OUR FAR WESTERN CWA BY ABOUT
12Z. BEST UPPER LEVEL FORCING WORKS FROM WEST TO EAST TODAY AND
REALLY FOCUSES IN ON SOUTHEAST CWA THIS AFTERNOON. COULD SEE SOME
ELEVATED HAILERS THIS MORNING BUT WILL NEED TO OVERCOME SOME
ELEVATED CIN AS WELL. AT THIS TIME...THE FAR SOUTHERN CWA APPEARS TO
HAVE THE BEST CHANCE TO BUST THE CIN. LOOKS LIKE NORTHEAST NEBRASKA
COULD BE A FOCAL POINT FOR DEVELOPMENT LATE THIS AFTERNOON...THEN
EVERYTHING SHOULD BLOSSOM AFTER THAT. WITH SATURATED GROUND/RIVER
ISSUES ALREADY AND A PRETTY GOOD POTENTIAL FOR LOCATIONS IN NW IA TO
RECEIVE A COUPLE OF INCHES OF RAIN...WILL ISSUE A FLASH FLOOD WATCH
FOR THAT AREA FOR TONIGHT INTO FRIDAY MORNING. 925-850MB MOISTURE
TRANSPORT VECTORS REALLY CRANK UP OVER THE AREA THIS EVENING...THEN
BEGIN TO WANE ON FRIDAY MORNING. LATEST SREF POPS FOR GREATER THAN
AN INCH OF QPF SHOW THAT AT 70% OF MEMBERS PRODUCE MORE THAN AN
INCH OF QPF IN NW IA...SO THIS BACKS UP THE FLOOD WATCH. AS FOR
SEVERE THREAT THIS AFTERNOON/EVENING...STILL LOOKS VERY GOOD FAR
SOUTHEAST AND WOULD PLAN ON A TOR WATCH COMING OUT SOMETIME AROUND
300-400 PM CDT. WHILE CURRENT THINKING IS THAT THE 15% PROBABILITY
OF TOR INTO SUX SHOULD BE LOWER WITH WARM FRONT EXPECTED TO BE
FARTHER SOUTH INTO NEBRASKA...CANNOT COMPLETELY RULE OUT A TORNADO
IN NE NEBRASKA/NW IA. 0-1KM EHI EXCEEDS 2 AND OTHER IMPORTANT
PARAMETERS LOOK DECENT AS WELL...BUT MODELS FAIRLY CLUTTERED BY
CONVECTION SO ANALYSIS DIFFICULT.
OTHERWISE...MOST PRECIP SHOULD BE GONE BY LATE FRIDAY
MORNING...SETTING UP A COOL A BREEZY FRIDAY...THEN QUICKLY
RECOVERING TEMPS INTO MONDAY. ANOTHER DECENT WAVE SUGGESTED BY
MONDAY AND MAY NEED TO INCREASE POPS A BIT MONDAY NIGHT INTO
TUESDAY.
&&
.AVIATION...
INCREASING LOW LEVEL MOISTURE BEING DRAWN INTO THE AREA FROM THE
CENTRAL/SOUTHERN PLAINS MAY PRODUCE SOME MVFR CIGS LATER TONIGHT AT
ALL TAF SITES. CHANCE OF ELEVATED TSRA INCREASING ALONG THE MISSOURI
RIVER... INCLUDING AT KSUX...AFTER 08Z...THEN EXPANDING INTO THE
KFSD/KHON AREAS CLOSER TO 10Z.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR IAZ002-
IAZ003-IAZ012-IAZ013-IAZ014-IAZ020-IAZ021-IAZ022-IAZ031-
IAZ032.
MN...NONE.
NE...FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR NEZ013-
NEZ014.
SD...FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR SDZ069-
SDZ070-SDZ071.
&&
08Hazardous weather outlook, Apr 5, 11:42 AM CDT, 15 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1142 AM CDT WED APR 05 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1142 AM CDT WED APR 05 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TONIGHT...MAINLY AFTER SUNSET...WITH THE BEST CHANCE FOR THUNDERSTORMS SOUTHWEST OF A LINE FROM HURON...TO SIOUX FALLS...TO STORM LAKE. THE GREATEST THREAT FROM ANY THUNDERSTORMS TONIGHT WILL BE HAIL UP TO THE SIZE OF HALF DOLLARS. FLOODING... MINOR FLOODING WILL CONTINUE ALONG SOME RIVERS AND STREAMS FROM SOUTHEAST SOUTH DAKOTA...INTO NORTHWEST IOWA AND SOUTHWEST MINNESOTA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG THUNDERSTORMS WILL REDEVELOP AFTER 3 PM ON THURSDAY AFTERNOON. THE STRONGEST THUNDERSTORMS WILL GENERALLY BE SOUTH OF INTERSTATE 90...AND EAST OF A LINE FROM MITCHELL TO LAKE ANDES. THE PRIMARY THREATS WITH THESE STORMS ARE HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS. AN ISOLATED TORNADO IS POSSIBLE...BUT THE THREAT APPEARS LIMITED TO AREAS ALONG THE LOWER MISSOURI RIVER VALLEY. IN ADDITION...WITH RAIN POSSIBLE FROM TONIGHT INTO FRIDAY...ALREADY SATURATED SOILS...AND MANY STREAMS AND RIVERS REMAINING HIGH DUE TO RECENT RAINFALL...THERE WILL BE THE POTENTIAL FOR ADDITIONAL FLOODING OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 8 PM...ESPECIALLY SOUTH AND WEST OF A LINE FROM HURON...TO SIOUX FALLS...TO STORM LAKE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. JH
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:56 PM CDT | Wind Advisory | FSD | Buena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 5 more | 24 hr |
| Apr 6, 6:06 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Davison | 37 min |
Nearby
Flood Watches in Iowa, 2006Flood Watches in South Dakota, 2006Flood Watches in Nebraska, 2006Every flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.